Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Brownsville, TX

November 9, 2016

NWS Brownsville, TX issued this small craft advisory at Nov 9, 2016, 9:19 AM CST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 9:19 AM CST (15:19 UTC)
Expired
Nov 11, 2016, 9:00 AM CST
In force
48 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

504 
WHUS74 KBRO 091519
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
919 AM CST WED NOV 9 2016

...STRONG NORTH TO NORTHEAST WINDS OVER THE GULF WATERS...

.STRONG NORTHERLY WINDS HAVE DEVELOPED OVER THE LOWER TEXAS
COASTAL WATERS THIS MORNING. WINDS WILL BECOME NORTHEASTERLY THIS
EVENING BUT REMAIN STRONG. SEAS WILL CONTINUE TO BUILD IN RESPONSE
TO THESE STRONGER WINDS.

GMZ150-155-170-175-092330-
/O.NEW.KBRO.SC.Y.0041.161109T1519Z-161110T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
919 AM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. 

* WINDS...AROUND 20 KNOTS...WITH FREQUENT GUSTS TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET TODAY...BUILDING TO 7 FEET IN THE
  OFFSHORE WATERS LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

53
7 follow-up statements
647 
WHUS74 KBRO 092337
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
537 PM CST WED NOV 9 2016

...STRONG NORTH TO NORTHEAST WINDS OVER THE GULF WATERS...

.STRONG NORTHERLY WINDS CONTINUE OVER THE LOWER TEXAS COASTAL 
WATERS THIS EVENING. WINDS WILL BECOME NORTHEASTERLY LATER TONIGHT 
BUT REMAIN STRONG. SEAS WILL CONTINUE TO BUILD IN RESPONSE TO 
THESE STRONGER WINDS.

GMZ150-155-170-175-100745-
/O.CON.KBRO.SC.Y.0041.000000T0000Z-161110T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
537 PM CST WED NOV 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WINDS...AROUND 20 KNOTS...WITH FREQUENT GUSTS TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
879 
WHUS74 KBRO 100819
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
219 AM CST THU NOV 10 2016

...STRONG NORTH TO NORTHEAST WINDS CONTINUE OFFSHORE THE LOWER
TEXAS COAST...

.STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE OFFSHORE THE LOWER
TEXAS COAST THIS MORNING. SEAS WILL REMAIN HIGH IN RESPONSE TO 
THESE STRONG WINDS.

GMZ150-155-170-175-101630-
/O.CON.KBRO.SC.Y.0041.000000T0000Z-161110T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
219 AM CST THU NOV 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH TO NORTHEAST NEAR 20 KNOTS WITH GUSTS TO NEAR 25 
  KNOTS.

* WAVES/SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CASTILLO
668 
WHUS74 KBRO 100922
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
322 AM CST THU NOV 10 2016

...STRONG NORTH TO NORTHEAST WINDS CONTINUE OFFSHORE THE LOWER
TEXAS COAST...

.STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE OFFSHORE THE LOWER
TEXAS COAST TODAY THROUGH THIS EVENING. SEAS WILL REMAIN HIGH IN 
RESPONSE TO THESE STRONG WINDS.

GMZ150-155-170-175-101730-
/O.EXT.KBRO.SC.Y.0041.000000T0000Z-161111T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
322 AM CST THU NOV 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS TO NEAR 25 
  KNOTS.
 
* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CASTILLO
928 
WHUS74 KBRO 101800
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1200 PM CST THU NOV 10 2016

...STRONG NORTH TO NORTHEAST WINDS CONTINUE OFFSHORE OF THE LOWER
TEXAS COAST...

.STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE OFFSHORE OF THE 
LOWER TEXAS COAST TODAY THROUGH THIS EVENING. SEAS WILL REMAIN 
HIGH IN RESPONSE TO THESE STRONG WINDS.

GMZ150-155-170-175-110200-
/O.CON.KBRO.SC.Y.0041.000000T0000Z-161111T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1200 PM CST THU NOV 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTHEAST WINDS AROUND 20 KNOTS WITH FREQUENT GUSTS TO 
  NEAR 25 KNOTS.
   

* WAVES/SEAS...SWELLS 6 TO 7 FEET WITH COMBINED SEAS UP TO 10 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

53
063 
WHUS74 KBRO 110210
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
810 PM CST THU NOV 10 2016

...STRONG NORTH TO NORTHEAST WINDS CONTINUE OFFSHORE OF THE LOWER
TEXAS COAST...

.STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE OFFSHORE OF THE
LOWER TEXAS COAST THROUGH TONIGHT. SEAS WILL REMAIN HIGH IN 
RESPONSE TO THESE STRONG WINDS.

GMZ150-155-170-175-111200-
/O.EXT.KBRO.SC.Y.0041.000000T0000Z-161111T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
810 PM CST THU NOV 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTHEAST WINDS AROUND 20 KNOTS WITH FREQUENT GUSTS TO 
  NEAR 25 KNOTS. 

* WAVES/SEAS...SWELLS 6 TO 7 FEET WITH COMBINED SEAS UP TO 10 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
441 
WHUS74 KBRO 111016
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
416 AM CST FRI NOV 11 2016

...WINDS AND SEAS SLOWLY LOWERING...

.MODERATE NORTHEAST WINDS TO MAINTAIN SEAS NEAR HIGH LEVEL TO 
MAINTAIN SMALL CRAFT ADVISORIES THROUGH AT LEAST SUNRISE. 

GMZ150-155-170-175-111200-
/O.CON.KBRO.SC.Y.0041.000000T0000Z-161111T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
416 AM CST FRI NOV 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS WITH SOME GUSTS TO 25 
  KNOTS. 

* WAVES/SEAS...SWELLS 6 TO 7 FEET WITH COMBINED SEAS UP TO 8 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
446 
WHUS74 KBRO 111156
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
556 AM CST FRI NOV 11 2016

...WINDS AND SEAS SLOWLY LOWERING...

.MODERATE NORTHEAST WINDS TO MAINTAIN SEAS NEAR HIGH LEVEL TO
MAINTAIN SMALL CRAFT ADVISORIES THROUGH MID MORNING.

GMZ150-155-111300-
/O.CAN.KBRO.SC.Y.0041.000000T0000Z-161111T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
556 AM CST FRI NOV 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

NORTH TO NORTHEAST WINDS AROUND 15 KNOTS GUSTING TO 20 KNOTS AND
SEAS 4 TO 6 FEET.

$$

GMZ170-175-111500-
/O.EXT.KBRO.SC.Y.0041.000000T0000Z-161111T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
556 AM CST FRI NOV 11 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS WITH SOME HIGHER GUSTS.
 
* WAVES/SEAS...SWELLS 5 TO 7 FEET WITH COMBINED SEAS UP TO 8 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 5:16 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Nov 9, 5:16 AM CST, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
516 AM CST Wed Nov 9 2016

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite images and surface observations indicate low
clouds across most of the CWA this morning. Ceilings were near
400ft at KHBV to near 1900ft at KBKS. Visibilities were near 5sm
with fog at KPIL. Expect MVFR to IFR conditions to prevail through
15Z and MVFR conditions through 18Z as southwest flow aloft and
north flow at the surface continues to provide overrunning
conditions across deep south Texas. A coastal trough will develop
offshore the lower TX coast tonight and this will provide elevated
 convection across the coastal sections of the CWA this evening.
&&

.PREV DISCUSSION... /issued 359 AM CST Wed Nov 9 2016/
SHORT TERM (Today through Thursday): 500mb tilted trough across
Texas and northern Mexico will split and allow a low to cutoff
across northern Mexico and west Texas today. Low to mid level
moisture will remain high across northeast Mexico into the western
 Gulf of Mexico today through Thursday as the 500mb low across
northern Mexico slowly retrogrades westward. This will provide a
chance of elevated convection across the CWA today through
Thursday as a coastal trough develops offshore the lower TX coast
tonight into Thursday. The best rain chances will be confined
across the coastal sections of the CWA and the coastal waters
through the short term as a result.

LONG TERM (Thursday Night through Tuesday):
By Friday the cutoff H5 low will be beginning to open up and start
to drift back to the east across the Southern Plains. Models have
way backed off of the dry air arriving later Friday into Saturday,
and seeing the latest model runs showing winds off the surface
from the west and southwest, and inclined to agree. Have begun to
adjust forecast for Friday and Saturday to include small chance
for PoPs, but not yet going further PoP increases yet due to
drastic change in models in the past 24 hours. Moist atmosphere
remains in the region through the weekend into Monday, so will
continue with low chance of rain into early next week. Longer term
models showing the arrival of the drier air behind a vort on the
tail end of the departing H5 trough, as winds aloft shift from the
northwest.

MARINE:
Now through Thursday: Seas were near 4 feet with north winds near
16 knots at buoy020 early this morning. Moderate to strong north
winds will prevail across the coastal waters today as surface high
pressure across northwest Texas and low pressure across the
eastern Gulf of Mexico provides a strong pressure gradient across
the lower TX coast. Will word SCEC across the coastal waters today
as a result. The pressure gradient will remain strong across the
western Gulf of Mexico tonight into Thursday with a coastal trough
developing offshore the lower TX coast. Moderate to strong
northeast winds will prevail across the coastal waters tonight
into Thursday. Small craft advisories will likely be needed for
the offshore waters tonight for high seas if not winds.

Friday through Sunday: Northeast winds through the weekend will
continue to churn up waters across the northwest Gulf over the
weekend, but will gradually improve as the weekend progresses. As
the first surface high pressure weakens across Texas, the gradient
remains moderate across the northwest gulf between it and the
coastal surface trough. Winds will continue around 15 knots
Friday. The secondary surface ridge will slide into the
southeastern US, allowing the gradient to relax across the western
Gulf over the weekend. Winds will decrease to around 10 knots,
with seas relaxing to around 3 feet on Sunday.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/64/58/56
Hazardous weather outlook, Nov 9, 4:45 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
445 AM CST WED NOV 9 2016

TXZ248>257-101045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
445 AM CST WED NOV 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-101045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
445 AM CST WED NOV 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OFFSHORE
WATERS OF THE LOWER TEXAS COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OFFSHORE
WATERS OF THE LOWER TEXAS COAST THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.